Anonymous

Can You Overdose A Dog On Benadryl?

3

3 Answers

Sam Easterbrook Profile
Sam Easterbrook answered
Benadryl (Diphenhydramine) is an antihistamine. Contact your veterinarian if your pet experiences sleepiness, agitation, a rapid heartbeat, depressed respiration, an inability to urinate, vomiting, diarrhoea, or loss of appetite while being treated with Benadryl.

Although it is considered fairly safe for use in dogs and cats, please be aware that it does have potential adverse side effects. You should also use extreme caution using Benadryl in dogs that have glaucoma, prostatic disease, cardiovascular disease or hyperthyroidism. Benadryl is quite effective when used in proper dosages.

Effective uses are for stopping itching, controlling vomiting, temporarily curing motion sickness in pets, being used as a mild tranquilizer, reducing the inflammation of for snake bites, suppressing vaccination reactions, and for suppressing bee stings and insect bites.

Liquid Benadryl is too high in alcohol content to be safely used for animals. Make sure you use capsule or pill form. Recommended dosages, for every eight hours, are for dogs under 30 lbs 10 mg, dogs between 30 and 50 lbs 25 mg and for dogs over 50 lbs 50 mg.

Any dosage over the recommended values for a dog of a certain weight will result in an overdose. If you fear your dog is in danger of an overdose, you will notice it starting to become drowsy after around 45 minutes, as the Benadryl starts to enter the blood stream. If any of the symptoms of an overdose appear, take your dog to a vet to be kept under strict supervision.

Answer Question

Anonymous